Alert archive / Tennessee / Tornado Warnings in 2022

Tornado Warning 1, NWS Nashville, TN

January 1, 2022Dickson County, Hickman County, Humphreys County, Tennessee

NWS Nashville, TN issued this tornado warning at Jan 1, 2022, 12:28 PM CST for Dickson County, Hickman County, Humphreys County, Tennessee. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 1, 2022, 12:28 PM CST (18:28 UTC)
Expired
Jan 1, 2022, 12:47 PM CST
In force
19 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Dickson County, TN, Hickman County, TN, Humphreys County, TN

The radar

The Nashville radar (KOHX), 82 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 1, 10:50 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2022-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 379 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2022-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
379 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

291 
WFUS54 KOHX 011828
TOROHX
TNC043-081-085-011900-
/O.NEW.KOHX.TO.W.0001.220101T1828Z-220101T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
1228 PM CST Sat Jan 1 2022

The National Weather Service in Nashville has issued a

* Tornado Warning for...
  Southern Dickson County in Middle Tennessee...
  Southeastern Humphreys County in Middle Tennessee...
  Northern Hickman County in Middle Tennessee...

* Until 100 PM CST.
    
* At 1228 PM CST, a severe thunderstorm capable of producing a
  tornado was located near Hurricane Mills, or 13 miles south of
  Waverly, moving east at 70 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Burns around 1250 PM CST.

Other locations impacted by this tornadic thunderstorm include Lyles,
Bon Aqua, Nunnelly, Pinewood and Bucksnort.

This includes the following highways...
 Interstate 40 between mile markers 142 and 181.
 Interstate 840 between mile markers 1 and 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3595 8783 3617 8718 3618 8715 3617 8717
      3607 8717 3605 8718 3599 8719 3597 8720
      3597 8721 3594 8720 3588 8721 3583 8772
      3584 8772 3584 8780 3583 8782
TIME...MOT...LOC 1828Z 255DEG 61KT 3590 8775 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Whitehead
2 follow-up statements
093 
WWUS54 KOHX 011839
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
1239 PM CST Sat Jan 1 2022

TNC043-081-085-011900-
/O.CON.KOHX.TO.W.0001.000000T0000Z-220101T1900Z/
Dickson TN-Humphreys TN-Hickman TN-
1239 PM CST Sat Jan 1 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 PM CST FOR SOUTHERN
DICKSON...EAST CENTRAL HUMPHREYS AND NORTHERN HICKMAN COUNTIES...
    
At 1238 PM CST, a severe thunderstorm capable of producing a tornado
was located 11 miles northwest of Centerville, moving east at 70 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Burns around 1255 PM CST.

Other locations impacted by this tornadic thunderstorm include Lyles,
Bon Aqua, Nunnelly and Pinewood.

This includes the following highways...
 Interstate 40 between mile markers 153 and 181.
 Interstate 840 between mile markers 1 and 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3601 8764 3617 8718 3618 8715 3617 8717
      3607 8717 3605 8718 3599 8719 3597 8720
      3597 8721 3594 8720 3588 8721 3584 8764
TIME...MOT...LOC 1838Z 255DEG 61KT 3594 8758 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Whitehead
217 
WWUS54 KOHX 011847
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
1247 PM CST Sat Jan 1 2022

TNC043-081-085-011857-
/O.CAN.KOHX.TO.W.0001.000000T0000Z-220101T1900Z/
Dickson TN-Humphreys TN-Hickman TN-
1247 PM CST Sat Jan 1 2022

...THE TORNADO WARNING FOR SOUTHERN DICKSON...EAST CENTRAL HUMPHREYS
AND NORTHERN HICKMAN COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

A Tornado Watch remains in effect until 600 PM CST for Middle
Tennessee.

LAT...LON 3601 8764 3617 8718 3618 8715 3617 8717
      3607 8717 3605 8718 3599 8719 3597 8720
      3597 8721 3594 8720 3588 8721 3584 8764
TIME...MOT...LOC 1846Z 255DEG 61KT 3598 8739 

$$

Whitehead

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Jan 1, 11:12 AM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Jan 1, 11:12 AM CST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1112 AM CST Sat Jan 1 2022

.UPDATE...
FOR MORNING DISCUSSION.

&&

.DISCUSSION...

Fairly strong dynamics are already in place right now and this
afternoon will we are like to see a decent boost in CAPE. Latest
HiRes pushing numbers 600-1000J depending, and we are already
seeing stronger storms across our extreme northwest responding.
Strong LL shear likely to produce quick spin-ups, and this trend
will continue well into the evening. Also a few discrete
supercells likely to precede QLCS expected later today. While
tornadoes are possible area-wide, our south and east this
afternoon seems to have the most favorable parameters for
development. We have also seen gradient wind gusts around 40mph.
Went ahead an issued a wind advisory into tonight.

&&

.AVIATION...
12Z TAF DISCUSSION.

VFR/MVFR conditions are expected at airports this morning with
VCSH/-SHRA and gusty south to southwest winds. TSRA will move over
all terminals this afternoon with IFR vis and strong tstorm wind
gusts. IFR conditions will continue overnight with continued SHRA
and winds becoming northwesterly.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 9 PM CST this evening for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

Flood Watch until 9 PM CST this evening for Cheatham-Clay-
Davidson-Dickson-Houston-Humphreys-Jackson-Macon-Montgomery-
Robertson-Smith-Stewart-Sumner-Trousdale-Wilson.

&&

DISCUSSION......07
AVIATION........Shamburger
Hazardous weather outlook, Jan 1, 5:20 AM CST, 7 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
520 AM CST Sat Jan 1 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-021130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
520 AM CST Sat Jan 1 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

As a stationary boundary just to our north continues to encounter
some increasingly unstable air, a few strong to severe thunderstorms
will be possible across far northern and northwestern middle
Tennessee through this morning. Strong to damaging winds, isolated
tornadoes, and some hail will be possible.

A Flood Watch remains in effect through 9 PM this evening mainly for
areas along and north of I-40 where heavy rain may lead to isolated
flooding. Up to 2 inches of rainfall will be possible across the
watch area.

A cold front will begin to approach the area late in the day. This
cold front will be working across a very warm and unstable airmass.
As a result, Severe thunderstorms will be possible from mid afternoon
and continue into this evening. Straight line damaging winds, large
hail and a few tornadoes will all be possible.

Look for wind speeds to average from 10 to 15 mph today. By
afternoon, some wind gusts of up to 35 mph will also be possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

On Sunday, the rainshower activity will change over to snow showers
as colder air moves into the region. At this time, only very light
accumulation is possible to the west of the Cumberland Plateau.
Along the Cumberland Plateau however, a half inch or so of
accumulation will be possible, mainly on grassy areas. The warm
ground temperatures should prevent any major driving problems.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

21

In the hours before

Special weather statement, Jan 1, 12:03 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Nashville TN
1203 PM CST Sat Jan 1 2022

TNZ011-034-011830-
Fentress TN-Pickett TN-
1203 PM CST Sat Jan 1 2022

...A strong thunderstorm will impact portions of central Pickett and
northwestern Fentress Counties through 1230 PM CST...

At 1203 PM CST, Doppler radar was tracking a strong thunderstorm near
Jamestown, moving northeast at 60 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pall Mall and Pickett State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3660 8479 3655 8475 3641 8504 3647 8515
      3662 8495
TIME...MOT...LOC 1803Z 232DEG 52KT 3648 8504

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Whitehead

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 2:20 AM CSTSevere Thunderstorm WarningOHXStewart40 min
Jan 1, 2:55 AM CSTSpecial Weather StatementOHXMontgomery50 min
Jan 1, 10:27 AM CSTWind AdvisoryOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more6 hr
Jan 1, 10:37 AM CSTSevere Thunderstorm WarningOHXMontgomery, Stewart38 min
Jan 1, 11:10 AM CSTSevere Thunderstorm WarningOHXMontgomery, Robertson35 min
Jan 1, 11:30 AM CSTSevere Thunderstorm WarningOHXHouston, Humphreys30 min
Jan 1, 11:59 AM CSTSevere Thunderstorm WarningOHXHickman, Perry31 min
Jan 1, 12:03 PM CSTSpecial Weather StatementOHXPickett27 min
Jan 1, 12:18 PM CSTSevere Thunderstorm WarningOHXHickman, Humphreys, Perry27 min
Jan 1, 12:43 PM CSTSevere Thunderstorm WarningOHXHickman, Maury, Williamson47 min
Jan 1, 12:56 PM CSTTornado WarningOHXHickman, Maury, Williamson16 min
Jan 1, 1:02 PM CSTSevere Thunderstorm WarningOHXClay, Davidson, Macon, Rutherford, Smith, Sumner and 3 more43 min
Jan 1, 1:29 PM CSTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Smith, Wilson31 min
Jan 1, 1:48 PM CSTSpecial Weather StatementOHXBedford, Giles, Lawrence, Marshall27 min
Jan 1, 1:57 PM CSTSpecial Weather StatementOHXClay, Jackson, Pickett, Smith48 min
Jan 1, 2:07 PM CSTSevere Thunderstorm WarningOHXGiles, Marshall23 min
Jan 1, 2:25 PM CSTSevere Thunderstorm WarningOHXClay, Fentress, Overton, Pickett35 min
Jan 1, 2:53 PM CSTSevere Thunderstorm WarningOHXBedford, Coffee26 min
Jan 1, 3:18 PM CSTSpecial Weather StatementOHXWarren42 min
Jan 1, 3:44 PM CSTSpecial Weather StatementOHXMarshall31 min
Jan 1, 3:58 PM CSTSpecial Weather StatementOHXGiles32 min
Jan 1, 4:11 PM CSTSevere Thunderstorm WarningOHXGiles19 min
Jan 1, 4:14 PM CSTTornado WarningOHXGiles16 min
Jan 1, 4:17 PM CSTSpecial Weather StatementOHXVan Buren, Warren43 min
Jan 1, 5:02 PM CSTSpecial Weather StatementOHXCoffee43 min
Jan 1, 5:08 PM CSTSevere Thunderstorm WarningOHXBedford, Coffee, Grundy, Warren37 min
Jan 1, 5:14 PM CSTSpecial Weather StatementOHXCumberland46 min
Jan 1, 5:35 PM CSTSpecial Weather StatementOHXGiles25 min
Jan 1, 5:39 PM CSTSevere Thunderstorm WarningOHXCoffee, Grundy, Van Buren, Warren36 min
Jan 1, 5:51 PM CSTSevere Thunderstorm WarningOHXCoffee, Grundy, Warren24 min

Nearby

Tornado Warnings in Tennessee, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.